MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO SLIM; FLEXIBLE VIDEO BRONCHOSCOPE,

AMBU A/S ASCOPE 4 BRONCHO SLIM; FLEXIBLE VIDEO BRONCHOSCOPE,
Model Number 476001000
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The defective device has not been returned for investigation.Verification was done on a retention sample by inserting a sufficient lubricated insertion cord into a 37 fr double lumen tube.The lubricated insertion cord is able to move smoothly within the intubation tube, hence it is not possible to verify the reported failure from the retention sample.Investigation on the fractured of the tip inside dlt is still in progress.From the preliminary investigation result, it is suspected that user was not aware of that the tip of the main tube was inside dlt which led to user's impression that the tip extender was jammed.However, a jammed tip extender will not lead to fracture of the main tube.The ifu has a warning information about withdrawal of ascope 4 broncho.The user should keep the distal tip in the neutral and non-deflected position.The user should not operate the control lever, as this may result in injury to the patient and/or damage to the endoscope.Further, according to the ifu for ascope 4 broncho family the user should always make sure that the bending section is in straight position (neutral/non-deflected) and excessive force should not be used when withdrawing the endoscope.Ambu will keep monitoring this issue and take actions if necessary.
 
Event or Problem Description
The date of the event has not been reported.Jamming of the tip extender resulting in fracture of tip within the endotracheal tube.The thumb operated tip flexor/extender became jammed in hyper acute flexion position.It was impossible to extract the scope conventionally.When a little firm pressure was applied to extract the scope the device fractured at the level of the tip, with the tip remaining at the bifurcation of the endotracheal tube.The entire tip was removed at the end of the case intact after extubation.The patient was unharmed but the double lumen tube was compromised and an additional uneventful bronchoscopy was performed at the end of the case to verify that there was no foreign body in the distal bronchi.Patient outcome not affected.

Brand Name
ASCOPE 4 BRONCHO SLIM
Common Device Name
FLEXIBLE VIDEO BRONCHOSCOPE,
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA   2750
Manufacturer Contact
lena søndergaard
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key14927574
Report Number9610691-2022-00008
Device Sequence Number12313056
Product Code EOQ
UDI-Device Identifier05707480135479
UDI-Public05707480135479
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476001000
Device Catalogue Number476001000
Device Lot Number1000568014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2022
Initial Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown